Wellness Archives

Bactrim and Hepatitis????

[ Wellness Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Bactrim and Hepatitis????

Posted by
Paul Couvrette on October 26, 2003 at 13:02:35:

Two years ago I was prescribed Bactrim for a supposed prostate
infection and after 6 weeks on the drug my liver enzymes
went wild. I had all the usual Hepatitis symptoms....fatigue,
yellow skin etc.
After going off it my liver tests eventually came back to
normal after a couple of months....My health has still been
a little fragile though..oral thrush being a prominent feature
as well as low tolerance to stress and mild fatigue.
I would love to hear some theories as to why a Sulfa medication would do this....ie the mechanism involved. I know
that it wiped out my gut flora but how does that effect the
liver to the extent that I had drug induced Hepatitis.



Re: Bactrim and Hepatitis????

Posted by Walt Stoll on October 27, 2003 at 06:47:11:

In Reply to: Bactrim and Hepatitis???? posted by Paul Couvrette on October 26, 2003 at 13:02:35:

Hi, Paul.

Where does EVERYTHING go first that is absorbed via the intestinal tract??? Directly to the liver!

Have you read the PDR about this yet?

Walt



Re: Bactrim and Hepatitis????

Posted by Paul on October 27, 2003 at 10:32:13:

In Reply to: Re: Bactrim and Hepatitis???? posted by Walt Stoll on October 27, 2003 at 06:47:11:

Thanks Walt,

Yes I have read the PDR and many other articles that
indicate that liver damage is a possible side effect of
Bactrim. I guess my question is really...why did it effect
ME in that way. If I was to take a guess, I would say either
that my body processes sulpha inadequately or that I had a
preexisting liver weakness. The standard liver enzyme tests
I have followed up with all say that my liver is not a problem...however a Great Smokies Liver Detox Profile indicates that I have very rapid functioning in Phase One
and rapid functioning in Phase Two. I don`t drink, smoke or
do drugs...in fact my eating habits are probably best
described as extremely good. What do you make of this...

Thanks in Advance....Paul



Re: Bactrim and Hepatitis???? (Archive in wellness.)

Posted by Walt Stoll on October 28, 2003 at 06:40:07:

In Reply to: Re: Bactrim and Hepatitis???? posted by Paul on October 27, 2003 at 10:32:13:

Thanks, Paul.

You are right in that this is likely a genetic peculiarity of your function.

The day will come when we can predict which person will likely have this response to Bactrim (etc.) BEFORE prescribing it. That day is not yet here so it is just a crap-shoot. The only reason we get away with practicing like this is that the likelyhood of encountering someone like you is still very small.

Now, what to DO about it-----

The only thing we know of so far is for the person to make the most of what they have by practicing serious wellness for the rest of their life.

Hope this helps.

Walt

Follow Ups:


[ Wellness Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!